All Issues

Journal of Modern Dynamics

April 2009 , Volume 3 , Issue 2

Select all articles


Billiards in nearly isosceles triangles
W. Patrick Hooper and Richard Evan Schwartz
2009, 3(2): 159-231 doi: 10.3934/jmd.2009.3.159 +[Abstract](2988) +[PDF](743.0KB)
We prove that any sufficiently small perturbation of an isosceles triangle has a periodic billiard path. Our proof involves the analysis of certain infinite families of Fourier series that arise in connection with triangular billiards, and reveals some self-similarity phenomena in irrational triangular billiards. Our analysis illustrates the surprising fact that billiards on a triangle near a Veech triangle is extremely complicated even though billiards on a Veech triangle is well understood.
Stable ergodicity for partially hyperbolic attractors with positive central Lyapunov exponents
Carlos H. Vásquez
2009, 3(2): 233-251 doi: 10.3934/jmd.2009.3.233 +[Abstract](2901) +[PDF](217.7KB)
We establish stable ergodicity for diffeomorphisms with partially hyperbolic attractors whose Lyapunov exponents along the center direction are all positive with respect to SRB measures.
Schrödinger operators defined by interval-exchange transformations
Jon Chaika, David Damanik and Helge Krüger
2009, 3(2): 253-270 doi: 10.3934/jmd.2009.3.253 +[Abstract](3273) +[PDF](220.1KB)
We discuss discrete one-dimensional Schrödinger operators whose potentials are generated by an invertible ergodic transformation of a compact metric space and a continuous real-valued sampling function. We pay particular attention to the case where the transformation is a minimal interval-exchange transformation. Results about the spectral type of these operators are established. In particular, we provide the first examples of transformations for which the associated Schrödinger operators have purely singular spectrum for every nonconstant continuous sampling function.
The variance of arithmetic measures associated to closed geodesics on the modular surface
Wenzhi Luo, Zeév Rudnick and Peter Sarnak
2009, 3(2): 271-309 doi: 10.3934/jmd.2009.3.271 +[Abstract](2801) +[PDF](361.6KB)
We determine the variance for the fluctuations of the arithmetic measures obtained by collecting all closed geodesics on the modular surface with the same discriminant and ordering them by the latter. This arithmetic variance differs by subtle factors from the variance that one gets when considering individual closed geodesics when ordered by their length. The arithmetic variance is the same one that appears in the fluctuations of measures associated with quantum states on the modular surface.
Transparent connections over negatively curved surfaces
Gabriel P. Paternain
2009, 3(2): 311-333 doi: 10.3934/jmd.2009.3.311 +[Abstract](2417) +[PDF](249.6KB)
Let $(M,g)$ be a closed oriented negatively curved surface. A unitary connection on a Hermitian vector bundle over $M$ is said to be transparent if its parallel transport along the closed geodesics of $g$ is the identity. We study the space of such connections modulo gauge and we prove a classification result in terms of the solutions of a certain PDE that arises naturally in the problem. We also show a local uniqueness result for the trivial connection and that there is a transparent $SU(2)$-connection associated to each meromorphic function on $M$.

2021 Impact Factor: 0.641
5 Year Impact Factor: 0.894
2021 CiteScore: 1.1


Email Alert

[Back to Top]